Volume 53, Number 5, November-December 2019
|Page(s)||1929 - 1935|
|Published online||28 October 2019|
Greedy systems of linear inequalities and lexicographically optimal solutions
Research Institute for Mathematical Sciences, Kyoto University, 606-8502 Kyoto, Japan
* Corresponding author: email@example.com
Accepted: 22 December 2018
The present note reveals the role of the concept of greedy system of linear inequalities played in connection with lexicographically optimal solutions on convex polyhedra and discrete convexity. The lexicographically optimal solutions on convex polyhedra represented by a greedy system of linear inequalities can be obtained by a greedy procedure, a special form of which is the greedy algorithm of J. Edmonds for polymatroids. We also examine when the lexicographically optimal solutions become integral. By means of the Fourier–Motzkin elimination Murota and Tamura have recently shown the existence of integral points in a polyhedron arising as a subdifferential of an integer-valued, integrally convex function due to Favati and Tardella [Murota and Tamura, Integrality of subgradients and biconjugates of integrally convex functions. Preprint arXiv:1806.00992v1 (2018)], which can be explained by our present result. A characterization of integrally convex functions is also given.
Mathematics Subject Classification: 90C05 / 90C27 / 90C46
Key words: Greedy system / lexicographic optimality / discrete convexity / integrally convex functions
© EDP Sciences, ROADEF, SMAI 2019
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.